This question was answered on Wed 23, Dec 2009 08:33pm by Dr. Srivastava

Ocular problem/condition. One eye moves to the right whereas the other is straight. Does not happen all the time, but is noticable at times. (right eye, 59 yr old female in good health);. & years ago, I had an opthomologist tell us that this rare, but is

    
Asked by robsaia (Female; 59; good, does not smoke, rarely drinks; Relevant drugs:nothing other than sometimes valium as she has dental problems for many years. It has nothing to do with eye, as the eye problem predates it ) on Wed 23, Dec 2009 07:04pm

Ocular problem/condition. One eye moves to the right whereas the other is straight. They do not always look straight ahead, in other words. Does not happen all the time, but is noticable at times. (right eye, 59 yr old female in good health);. & years ago, I had an opthomologist tell us that this rare, but is not uncommon. The condition, I believe, starts with the letter "A" but I cannot remember the name. No blurred vision. Sometimes it is more noticeable under certain meds, but does not seem to hurt her vision - just strange looking although its not a big thing to me. Can meds aggregate this condition; I was told by one eye doc that it does not. Is it serious, especially with age? Are there "exercises" for this? Any other info would be helpful, namely the name of the condition. THANKS

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr. Srivastava  on Wed 23, Dec 2009 08:33pm:

Hello, We are glad to have you on this site. When two eyes are unable to co-ordinate their movements then such condition is called strabismus. Outward movement of an eye upon focusing on an object is called extropia or lateral strabismus. Ambylopia is another term where we have visual disturbance affecting only one eye. In strabismus, the imperfectly aligned eyes cause cross eyed or malaligned eyes and faulty depth perceptions. The cause of strabismus is attributed to problem with external eye muscles movement and problem in brain where it may face trouble fusing the two images from both the eyes and rarely a tumor may hamper its ability to process the visual images. Many times, strabismus could be an indication of problem with a cranial nerve such as oculomotor, trochlear and abducens nerves (depending upon movement of eye). It is commonly seen since childhood (but not always) and easily correctable through glasses. Depending upon prevalence it can be either constant strabismus or intermittent. Intermittent strabismus may occur in episodic phases with periods of normal co-ordination. Depending upon severity it may produce double vision and treatment modalities may range from simple eyeglasses to strabismus surgery. In her case, certain medicines seem to aggravate the symptoms then you need to get all medicines evaluated by an ophthalmologist to rule out any such effects. There could be possibility of such events with CNS depressant medicines or muscle relaxants which may hamper in eye muscle co-ordination. Intermittent strabismus can be corrected with eye patches, special eye glasses, and vision therapy exercises (which can be explained and demonstrated by ophthalmologist). For proper treatment a coordinated approach of orthoptist and ophthalmologist may be helpful in this case. Hope this helps. Do keep us posted in case of any further doubts. Take care.

If you find the site useful, please consider making a donation.  Click the button to donate.   

Please rate my answer (select the stars, no need to log in.)  

Comments:

Comment by Dr Bhupinder K, MD on Wed 23, Dec 2009 11:39pm:
Hello, The condition of strabismus has been very well explained by Dr Anurag. One thing that is important is that vision loss due to amblyopia preventable or reversible with intervention but that depends on the maturity of visual connections, the length of deprivation, and at what age the therapy is begun. The different modes of treatment include occlusion therapy, penalization therapy, optical blurring through contact lenses or elevated bifocal segments and surgical care. In addition to the treatment option explained by Dr Anurag, you can discuss these treatment options also with your eye specialist. Hope it helps. Take care and please do keep us posted in case you have any additional doubts. Kind regards.

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Medical Doctor:
polups     splenic flexure     will antibiotic cream help my reopen stiches     veins     Ihaveseverelowerback     whymustyoustoptakingironsuppleme     collapsed     IstherecasueforconcernforapregnantladywhoworksinaDryCleanersduetothechemicals     phlem     ischuria     Ganglion     Occa     burst     skin     sex blood discharge     likoriacure     hydrochlorothicide     Isthereanychangewhenawomanstartshavingsex     IstheEDpillxrocksafeandisthereanysideeffects     thin stool     Isthe     Nair     Search for answers     WHAT     Spreadingandwarmthofbruising10daysafteralowerle     Isitokaytotakemetoprololandlisi     CapsiateNatura     blood20clearing20throat     myw     ponos sthn splina     nuro     monthlymor     is there a reason why you sometimes bleed during intercourse     movable lump on my head     Painful Ribs lump     Search for answers     Sottopelle     ammenhuria     symbocoreperallergia     Mild     does the birth control Loestrin24FE cause bruising     irecentalyboutaprod     Mild Coarsening of echotexture     howcanIgrowmypenise     loosing     hot spots and blue legs     My stomach hurts when eat i have direah and nausea everytime i eat     Glans     bhang ki goli     hypoechoicsolidnodule     Clobenategmforwhat     tretmentoflikoria     waterleakingfrommyleg     IveexperiencedtwoTIAs     sertralineandfibomyalgia     crackedelbow     Blackoutsfromalcohol     ear swelling     Clickinginmyhead     readme     What is creatinine     Nair     thin stool     hydrochlorothicide     sex blood discharge     skin     burst     Occa     Ganglion     ischuria     finacea     is there a reason why you sometimes bleed during intercourse     monthlymor     abcess     blood20clearing20throat     CapsiateNatura     Isitokaytotakemetoprololandlisi     red20eye     Isthe     IstheEDpillxrocksafeandisthereanysideeffects     Isthereanychangewhenawomanstartshavingsex     likoriacure     phlem     IstherecasueforconcernforapregnantladywhoworksinaDryCleanersduetothechemicals     collapsed     whymustyoustoptakingironsuppleme     veins     will antibiotic cream help my reopen stiches     urol     about     betsone     refers     lack of seemen     search     1     search     fibroadenoma     pibuterol     wet my pants     ear swelling     Blackoutsfromalcohol     crackedelbow     sertralineandfibomyalgia     IveexperiencedtwoTIAs     waterleakingfrommyleg     Clobenategmforwhat     hypoechoicsolidnodule     bhang ki goli     My stomach hurts when eat i have direah and nausea everytime i eat     hot spots and blue legs     loosing     howcanIgrowmypenise     Mild Coarsening of echotexture     irecentalyboutaprod     does the birth control Loestrin24FE cause bruising     Mild     Mera     searchforanswers     Menirtesdisease     vanioscopy     Melatonin     Whyistheimplantationofforeignmaterialsintothepatientsbodyacauseforconcernforthesurgicalteam     vaginavibration     numbnessmuscletwichesandswellinginupperhandsfeetandchest     MUSINAC     whymustyoustoptakingironsuppleme     collapsed     IstherecasueforconcernforapregnantladywhoworksinaDryCleanersduetothechemicals     phlem     likoriacure     Isthereanychangewhenawomanstartshavingsex     IstheEDpillxrocksafeandisthereanysideeffects     Isthe     red20eye     Isitokaytotakemetoprololandlisi     CapsiateNatura     blood20clearing20throat     abcess     monthlymor     Gas     finacea     ischuria     

©2011 - Ask Medical Doctor  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskMedicalDoctor is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskMedicalDoctor and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats